Arkansas, 2010Wildfire in Arkansas, September 5, 2010
September 5, 2010 · NWS SHV · 1 event in 1 county or zone
Drought conditions resulted in very dry fuels across most of Southwest Arkansas through the early portion of September. Dry fuels and winds resulted in a large fire near Dierks, Arkansas that burned 570 acres of timberland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions resulted in very dry fuels across most of Southwest Arkansas through the early portion of September. Dry fuels and winds resulted in a large fire near Dierks, Arkansas that burned 570 acres of timberland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 5, 9:50 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 5, 9:50 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT SUN SEP 5 2010
.DISCUSSION...
ALTHOUGH SFC HIGH PRESSURE HAS SHIFTED OVER TENNESSEE VALLEY...
CLOUDS REMAIN SOUTH OF CWA. 10 AM TEMPS NEAR 80...DEWPOINTS
RANGING IN THE 50S...AND LIGHT SE WINDS IN LOW LVLS. AFTN HIGHS
SHOULD EASILY REACH THE 90 DEGREE MARK. NO UPDATE NEEDED/VII/
&&
.AVIATION...
HIGH PRESSURE WILL CONTINUE TO RESULT IN VFR FLIGHT CATEGORIES
ACROSS AREA TERMINALS THROUGH 06/1800 UTC. LOW-LEVEL GULF MOISTURE
IS FORECAST TO INCREASE ACROSS THE REGION MONDAY AS THE HIGH SHIFTS
EAST. THIS MAY BRING SOME SCT CU TO PARTS OF THE FORECAST AREA.
E/SE WINDS TODAY SHOULD DIMINISH TO 5 KTS OR LESS AFTER 06/0000
UTC. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 66 93 75 91 / 0 0 10 10 50
MLU 90 60 93 73 92 / 0 0 10 10 40
DEQ 90 60 92 72 89 / 0 0 0 10 40
TXK 90 63 93 73 89 / 0 0 0 10 50
ELD 90 57 93 72 92 / 0 0 0 10 40
TYR 91 70 93 75 86 / 0 0 10 20 60
GGG 91 67 93 75 88 / 0 0 10 20 60
LFK 92 70 93 75 86 / 0 0 20 20 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 5, 10:39 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT SUN SEP 5 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1139 AM CDT SUN SEP 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GULF OF MEXICO WILL
BEGIN TO SHIFT NORTH ACROSS THE SOUTH TEXAS COAST LATE MONDAY
AFTERNOON...AND INTO CENTRAL TEXAS TUESDAY. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD NORTH ACROSS
EAST TEXAS AND NORTH LOUISIANA TUESDAY...WITH ADDITIONAL
REDEVELOPMENT POSSIBLE TUESDAY NIGHT AND WEDNESDAY. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS...WITH RAINFALL TOTALS OF ONE OF TWO INCHES
POSSIBLE...ESPECIALLY ACROSS EAST TEXAS...SOUTHEAST OKLAHOMA...AND
PORTIONS OF SOUTHWEST ARKANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
VII
Wildfire, Howard
- When
- September 5, 12:30 PM CST to 8:00 PM CST
- Where
- Howard forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.089, -93.993 (the zone’s center; the record gives no point)
A timber fire Sunday burned 570 acres northeast of Dierks, Arkansas, says the Arkansas Forestry Commission. The timber fire was reported about 1:30 p.m. Sunday. Four airplanes and about 12 bulldozers were used to contain the fire. Five rural fire departments also assisted the forestry service in controlling the fire. Six Arkansas Forestry Commission bulldozers responded to the fire along with two contracted single-engine air tankers that dropped water over the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, September 5, 2010$5,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Montana, September 5, 20101 in hail · 3 events
- Dust Storm and High Wind in Idaho, September 5, 2010$3,000 · 56 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 5, 201060 kt wind · 2 events
- Damaging Winds in South Dakota, September 5, 201059 kt wind · 2 events
- Waterspout in Lake Ontario, September 5, 20101 event
- Wildfire in Texas, September 5, 20101 event
- Waterspout in Gulf of Mexico, September 5, 20101 event
- Waterspout in Gulf of Mexico, September 5, 20101 event
- Damaging Wind in Florida, September 5, 201056 kt wind · 1 event
- Hail in Iowa, September 5, 2010$5,000 · 0.88 in hail · 1 event
- Damaging Wind in Colorado, September 5, 201053 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253130.